View Full Version : Elmiron and sleeplessness
01-31-2005, 11:38 AM
Just started taking Elmiron and the first thing I noticed is that I can't sleep!!!
I even take a tylenol pm and it doesn't help. Elmiron makes me feel a little on edge, I think that is why I'm experiencing the sleep difficulty.
Has anyone had this problem? What can I do to remedy it?? A couple months ago my family Physician took me off ambein and put me on trazadone....the tranzadone did a flip flop and kept me awake so I quit it. After a week or so I started sleeping on my own (of course interrupted by 4 trips a night to the bathroom). Now since Elmiron I am back to where my sleep suffers. It's bad enough to have your sleep constantly interrupted.....but now I can't get to sleep!!!!
PS I also have lost my appetite (not a bad thing for me).
Thanks for any advice
01-31-2005, 02:07 PM
Many of our meds have different effects on us. I have been on Elmiron for a couple of years now & have not noticed that it keeps me awake anymore than I usally am. I have had sleep problems for so many years now I carn't remember whats whats half the time anyway :loco: I do have to take pain meds & sleeps meds everynight though.
Mabey others will have more thoughts on this.
01-31-2005, 02:14 PM
I haven't noticed that effect since I've been taking Elmiron, but I think Andrea's right that meds affect different people in different ways. Hopefully someone will come along soon who's had that same experience and perhaps has found a solution! It stinks not being able to sleep!
I sure wish something would make me lose my appetite!
02-12-2005, 05:11 PM
For any of you out there that have problems with Elmiron and sleeping.....it will pass. Finally after 3 weeks on Elmiron I can fall asleep on my own!!
However, my appetite has waned...but then thats a good thing for me!!!
02-19-2005, 03:44 AM
I'm really afraid and had not considered bringing this up until i read this post. I've been on Elmiron for nearly 3 years now and i never had any problems until about the last 2 weeks. I'm having horrific nightmares and sleep disturbances, fatigue, weakness to the point i almost feel like am going into a coma from time to time. But when i lay down i just toss and turn or else dream nightmares. I slept so long i missed an entire day and didn't even know the time or day it was. I'm making an appointment with my Dr. Monday because I'm to my wits end trying to figure this out. It all started as Valentines day drew closer and the only thing i can blame it on is either my Elmiron or my increase of candy/sweets. I rarely pig out on sweets but they were everywhere and i had one really long night of eating candy. If its the sugar doing it i may need to be checked for Diabetes. Am really scared. I'm not blaming my Elavil because have been on it for almost 9 years and my dose is only 25 mgs per night. This is all just strange.
02-19-2005, 07:56 AM
Yes, that is very strange and I think you're wise to see your doctor about this. If it is the Elmiron, it's weird that this side effect would pop up after you've been taking it for three years with no problems. The only time I experience what you described is when I'm sick with a pretty high fever.
Let us know how things turn out for you Monday!
02-19-2005, 09:59 AM
I too suffer from the same thing. When I first started taking Elmiron in December I slept great now I don't. I also take Ditropan XL 5mg in the a.m. but I now find that by the time I go to bed the Ditropan is wearing off. My GP gave me amitriptiline last week and that has helped me to sleep better but because of these two drugs my mouth is so dry that I wake up numerous times thru the night for a drink of water. I have also lost about 20 pds since december, I have no appetite at all. I have an ENSURE PLUS drink for my breakfast and usually some organic white rice and soup for lunch, super is sometimes a chicken breast and maybe a potato. People are always saying to me I wish that I could loose weight like you. I don't think that really would if they only new what this is like. :headbang: :headbang:
02-19-2005, 04:32 PM
I began taking Elmiron and Hydroxyzine in January '05 when I was diagnosed. If sleeplessness is a side effect of the Elmiron, the Hydroxyzine overwhelms it and knocks me out. I'm having the opposite problem...very deep sleep that leaves a groggy hangover. It's so hard to wake up, and I've been late to work at least 6 times in the past few weeks. And then I'm tired for about half the day. Just when I'm feeling pretty good, it's time to take another one and go to bed!
I'm hoping I'll acclimate. I'm hoping you will too.
PS-Getting sleep is better than not, even if grogginess is the side effect. Ask your doc about Hydroxyzine if you're not already on it. It might be great for you. ???
Powered by vBulletin® Version 4.2.0 Copyright © 2013 vBulletin Solutions, Inc. All rights reserved.